Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 24, 2007, 6:26 PM CDT for Cedar County, Dade County, St. Clair County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 6:26 PM CDT (23:26 UTC)
- Expired
- Apr 25, 2007, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Cedar County, MO, Dade County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 8:00 PM CDT | FLASH FLOOD | 1 E Filley, MO | LOW WATER CROSSING AT HIGHWAY 7 AND ROUTE BB IN THE VICINITY OF PRONG CREEK UNDER WATER. |
| Apr 24, 8:00 PM CDT | FLASH FLOOD | Stockton, MO | WARD ST. IN STOCKTON FLOODED. ROAD NOW OPEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 242328 FFWSGF MOC039-057-185-250500- /X.NEW.KSGF.FF.W.0006.070424T2326Z-070425T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 626 PM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI... CEDAR COUNTY IN SOUTHWEST MISSOURI... DADE COUNTY IN SOUTHWEST MISSOURI... * UNTIL MIDNIGHT CDT. * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL RAINFALL MOVING INTO THE WARNED AREA. PORTIONS OF ST. CLAIR...CEDAR...AND DADE COUNTIES WILL LIKELY RECEIVE TWO TO THREE INCHES OF RAIN THIS EVENING IN LESS THAN TWO HOURS. * THIS VERY HEAVY RAINFALL WILL LEAD TO EXCESSIVE RUNOFF AND CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...EL DORADO SPRINGS...GREENFIELD...STOCKTON... APPLETON CITY...EVERTON...LOCKWOOD...LOWRY CITY AND OSCEOLA. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3729 9408 3728 9368 3819 9350 3822 9406 $$ IZZI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:40 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 24, 3:40 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT TUE APR 24 2007 .UPDATE...SEVERE WEATHER DISCUSSION... NOTE: A 21Z KSGF SOUNDING HAS JUST BEEN RELEASED. COMPLEX CONVECTIVE SITUATION UNFOLDING FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS FOR THIS EVENING. LARGE QUASI-LINEAR CONVECTIVE SYSTEM (QLCS) THAT DEVELOPED DURING THE LATE MORNING HOURS OVER WESTERN OKLAHOMA CONTINUES TO MOVE STEADILY EASTWARD ACROSS OKLAHOMA. ADDITIONAL SCATTERED CONVECTION HAS DEVELOPED AHEAD OF THE PRIMARY CONVECTIVE LINE...HOWEVER THIS CONVECTION IS STRUGGLING TO INTENSIFY AND MAINTAIN ITSELF. THE CHALLENGE THIS CONVECTION IS FACING IS LIKELY THE RESULT OF RELATIVELY PALTRY DEEP LAYER SHEAR ACROSS THE REGION AS EVIDENCED ON THE CONWAY PROFILER. MODIFIED KSGF 12Z SOUNDING AND OBJECTIVE ANALYSIS INDICATES THAT MODERATE INSTABILITY HAS DEVELOPED WITH MLCAPES NEAR/JUST OVER 1000 J/KG WITH LITTLE IF ANY CONVECTIVE INHIBITION REMAINING. TWO MID LEVEL JET STREAKS WERE APPARENT ON PROFILER/ACARS DATA...THE FIRST IS THE MORE OBVIOUS SYNOPTIC JET ROTATING AROUND THE BASE OF THE UPPER LOW AND SLOWLY SPREADING EASTWARD ROUGHLY IN CONJUNCTION WITH THE QLCS ACROSS OKLAHOMA. BETTER SHEAR HAS YET TO BE ABLE TO SPREAD ANY FARTHER EASTWARD THAN THE QLCS AND PROBABLY WONT THIS EVENING. SHEAR REMAINS SUFFICIENT WITH THE QLCS FOR EMBEDDED ROTATING CELLS AND POSSIBLY A BRIEF TORNADO OR TWO...HOWEVER THE PRIMARY THREAT WITH THE QLCS WILL BE DAMAGING WINDS AND LOWER END SEVERE HAIL. OF GREATER CONCERN FOR THIS EVENING IS THE SECOND JETLET OVER TEXAS THAT HAS DEVELOPED. RUC ANALYZED A 50-60KT JET AT 6KM AGL FROM SE OK SOUTHWESTWARD INTO TEXAS. KFWS-88D SAMPLES THIS JETLET NICELY WITH 60KT+ WINDS SHOWING UP AROUND 18KFT AND A RECENT 19Z ACARS FLIGHT FROM DFW SAMPLING 60KT WINDS AS WELL AROUND 19KFT. RUC PROGS THIS JET STREAK TO MIGRATE NORTHEASTWARD INTO THE OZARKS THIS EVENING...OUT AHEAD OF THE PRIMARY QLCS...AND REALLY ALLOW DEEP LAYER SHEAR TO RAMP UP NICELY. AS THIS JET OVERSPREADS THE CWA AND LLJ BEGINS TO DEVELOP KINEMATIC PROFILES WILL BE VERY SUPPORTIVE OF TORNADIC SUPERCELLS WITH 0-6KM BULK SHEAR IN EXCESS OF 50KT AND 0-1KM SRH PROGGED TO INCREASE TO OVER 250 M2/S2 SHORTLY AFTER 00Z. WHILE KINEMATICS WILL SCREAM TORNADO POTENTIAL...SEVERAL OTHER INGREDIENTS LEAVE THE SITUATION MORE NEBULOUS. FIRST...FAIRLY WIDESPREAD CONVECTION IN THE WARM SECTOR MAY LEAD TO DESTRUCTIVE INTERFERENCE AND DIFFICULTY FOR ANY ONE SUPERCELL TO MAINTAIN GOOD UNDISTURBED INSTABILITY. SECONDLY...THE WIND FIELDS WILL BE BECOMINGLY INCREASINGLY FAVORABLE WHILE BOUNDARY LAYER WILL BE ATTEMPTING TO DECOUPLE. RUC FORECAST SOUNDINGS THROUGH 06Z SUGGEST THAT MLCAPES WILL REMAIN SUFFICIENT IN THE 500-1000 J/KG WITH FORECAST SOUNDINGS ALSO SUGGESTING LITTLE IF ANY SURFACE BASED INHIBITION...MEANING CONVECTION WOULD LIKELY REMAIN ROOTED IN THE BOUNDARY LAYER THROUGH THE EVENING HOURS. ALL IN ALL...VERY COMPLEX CONVECTIVE SITUATION UNFOLDING. CONVECTIVE EVOLUTION WILL NEED TO BE CLOSELY MONITORED THIS EVENING AS MESOSCALE ENVIRONMENT IS PROGGED TO BECOME INCREASINGLY SUPPORTIVE OF TORNADIC SUPERCELLS ASSUMING STORM MODE DOESNT BECOME AN ISSUE. IZZI && .DISCUSSION... SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT) SEVERE WEATHER CHANCES WILL CONTINUE TO BE THE MAIN FOCUS THROUGH THE SHORT TERM...AS A STRONG STORM SYSTEM OVER CENTRAL KANSAS AND OKLAHOMA MOVES TOWARDS THE AREA. CURRENTLY SCATTERED THUNDERSTORMS HAVE FORMED OVER CENTRAL MISSOURI ALONG A SURFACE BOUNDARY. INSTABILITY IN GOOD OVER THIS AREA WITH CAPE VALUES IN THIS AREA OVER 2000 J/KG. HOWEVER...THE 0-6KM BULK SHEAR VERY WEAK WITH LESS THAN 20KTS OVER THE AREA. WITH THE LOW SHEAR THE STORMS ARE MORE PULSE IN NATURE. THE SHEAR IS NOT STRONG ENOUGH TO SUPPORT ORGANIZED CONVECTIONS. THE SEVERE THREAT WILL BE LIMITED WITHIN THESE STORMS THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO PUSH OFF TO THE NORTHEAST AND OUT OF THE AREA BY THE EARLY EVENING HOURS. ANOTHER AREA OF CONVECTION HAS FORMED OUT AHEAD OF A DRY LINE THAT IS ASSOCIATED WITH AN AREA OF STRONG LOW PRESSURE IN CENTRAL KANSAS AND OKLAHOMA. THERE IS BETTER SHEAR LOCATED OVER THIS AREA WITH 0-6KM BULK SHEAR OVER 60KTS IN PLACES. THERE IS ALSO A STRONG 250MB AND 500MB JET OVER THIS AREA. AS THIS STORM SYSTEM MOVES TO THE EAST...THESE FEATHERS WILL MOVE INTO THE WESTERN AND SOUTHERN PORTION OF THE CWA. STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THIS AREA. THE 0-1KM VECTOR SHEAR WILL APPROACH 25 TO 35KT THIS EVENING. THE INSTABILITY WILL BE WEAKER THIS EVENING WITH CAPE VALUES AROUND 1000 J/KG...HOWEVER WITH THE STRONG SHEAR OVER THE AREA SUPERCELLS DEVELOPMENT WILL BE POSSIBLE. SEVERE HAIL AND ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH THE SEVERE WEATHER THIS EVENING. WEDNESDAY THE STORM SYSTEM WILL CONTINUE TO PUSH EAST INTO THE AREA...BRING ANOTHER CHANCE OF STRONG TO SEVERE WEATHER TO THE AREA. THIS IS ALL DEPENDING ON HOW MUCH INSTABILITY CAN REDEVELOP TOMORROW. WITH ON GO RAIN IN THE MORNING THIS MAY HELP STABILIZE THE ATMOSPHERE AND LIMIT THE SEVERE THREAT TOMORROW. HOWEVER THERE COULD BE A DRY PERIOD LATE IN THE MORNING THAT ALLOWS ENOUGH HEATING TO OCCUR. WISE LONG TERM (THURSDAY THROUGH TUESDAY) FOR THURSDAY THROUGH TUESDAY...WE SHOULD SEE SOME LINGERING PRECIPITATION CHANCES FOR MUCH OF THURSDAY AS THE STRONG UPPER LEVEL SYSTEM AFFECTING THE CENTRAL PORTIONS OF THE NATION TODAY BEGINS TO LIFT TO THE NORTHEAST. WE WILL THEN SEE A BRIEF DRY PERIOD INTO FRIDAY. THE GFS AND ECMWF FINALLY HAVE TWO CONSECUTIVE RUNS THAT ARE SIMILAR IN THE POSITION AND TIMING OF THE UPPER LEVEL SHORT WAVE THAT MOVES INTO THE OZARKS FRIDAY NIGHT. THUS WENT AHEAD AND BUMPS PRECIPITATION CHANCES INTO THE 20 PERCENT RANGE. LOOKS LIKE THE BEST CHANCE OF RAINFALL REMAINS IN THE SOUTHWESTERN PORTIONS OF THE CWA. THE REMAINDER OF THE WEEKEND REMAINS DRY INCLUDING MONDAY WITH THE NEXT SYSTEM AND ASSOCIATED COLD FRONT MOVING INTO PLAINS TUESDAY. HATCH && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...A LOW LEVEL CLOUD DECK CONTINUES OVER THE TWO TAF SITES...WITH LOW END VFR CEILINGS AT BOTH TAF SITES. A SCATTERED CLOUD LAYER AT 2500 FEET IS ALSO PRESENT AT BOTH SITES. THE KJLN TAF SITE COULD SEE PERIODS OF MVFR CEILINGS EARLY THIS AFTERNOON. CURRENTLY THERE IS A WARM FRONT DRAPED OVER SOUTHERN MISSOURI. THIS FRONT WILL CONTINUES TO SLOWLY MOVE TO THE NORTH TODAY. ANY SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON SHOULD OCCUR ALONG THIS FRONT...WHICH IS NORTH OF BOTH TAF SITES. THE STRONG LOW PRESSURE SYSTEM OVER WESTERN KANSAS WILL CONTINUE TO TRACK TO THE EAST TODAY AND TONIGHT. CURRENTLY CONVECTIONS IS FIRING ALONG A DRY LINE OVER CENTRAL KANSAS. THIS CONVECTION WILL CONTINUE TO PUSH EAST TODAY...INTO SOUTHWEST MISSOURI THIS EVENING. HAVE JUST INCLUDED VCTS AT BOTH TAF SITES FOR THIS ACTIVITY STARTING AT 02Z AT THE KJLN TAF SITE AND 04Z AT THE KSGF TAF SITE. LOW LEVEL WIND SHEAR WILL ALSO BE POSSIBLE LATE TONIGHT AS A 45-50 KNOT LOW LEVEL JET BECOMES POSITIONED OVER SOUTHWEST MISSOURI. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 24, 4:12 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT TUE APR 24 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
412 PM CDT TUE APR 24 2007
...SEVERE THUNDERSTORMS POSSIBLE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
AND POSSIBLY A COUPLE TORNADOES.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS THE
OUTLOOK AREA THIS EVENING. THE GREATEST THREAT OF SEVERE
THUNDERSTORMS WILL BE BETWEEN 7 PM AND 1 AM.
DISCUSSION:
ISOLATED THUNDERSTORMS WILL INCREASE IN COVERAGE LATE THIS
AFTERNOON AND EARLY THIS EVENING. AN ISOLATED THUNDERSTORM OR TWO
COULD PRODUCE SOME HAIL UP TO THE SIZE OF QUARTERS THROUGH EARLY
EVENING.
THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE MARKEDLY DURING
THE EARLY TO MID EVENING HOURS...AS STRONGER MID LEVEL WINDS MOVE
INTO THE AREA CAUSING A DRAMATIC INCREASE IN WIND SHEAR VALUES.
THE INCREASINGLY FAVORABLE WIND SHEAR...COMBINED WITH MODEST
INSTABILITY IN PLACE...WILL CREATE AN ENVIRONMENT FAVORABLE FOR
SEVERE THUNDERSTORMS BY MID EVENING. WHILE THE PRIMARY SEVERE
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WINDS ALOFT WILL BE
FAVORABLE FOR THE MOST INTENSE STORMS TO POSSIBLY BECOME TORNADIC.
THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BEGIN TO DECREASE
AFTER MIDNIGHT...HOWEVER THUNDERSTORMS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS. DUE TO THE VERY MOIST ENVIRONMENT IN PLACE...SOME
LOCALLY HEAVY RAINFALL IS POSSIBLE. SOME OF THE THUNDERSTORMS
COULD PRODUCE AN INCH OR MORE OF RAIN IN AN HOUR OR LESS...WHICH
COULD LEAD TO SOME LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE MAIN LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE TO THE EAST
THROUGH THE REGION ON WEDNESDAY. THERE WILL BE A CHANCE OF
ADDITIONAL THUNDERSTORM DEVELOPMENT ON WEDNESDAY AND WEDNESDAY
NIGHT ACROSS THE OZARKS. THE SEVERITY OF THE STORMS WILL BE
LARGELY DEPENDENT ON HOW MUCH INSTABILITY CAN DEVELOP DURING THE
DAY DUE TO THE ONGOING RAIN CHANCES AND EXPECTED CLOUD COVER. IF
ENOUGH HEATING CAN TAKE PLACE DURING THE DAY AND INSTABILITY CAN
BE REALIZED...THEN SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 7 PM THIS
EVENING...AND POSSIBLY INTO THE EARLY MORNING HOURS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG/WISE/IZZIIn the hours before
Special weather statement, Apr 24, 3:12 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT TUE APR 24 2007 MOZ058-242030- MARIES- 312 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT FOR MARIES COUNTY UNTIL 330 PM CDT... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLE...OR 14 MILES SOUTHWEST OF OWENSVILLE...AND MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 66 min |
| Apr 24, 5:48 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 6 hr |
| Apr 24, 6:03 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Vernon | 72 min |
| Apr 24, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 56 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.